Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Dodge City, KS

September 8, 20094 counties in Kansas

NWS Dodge City, KS issued this flash flood warning at Sep 8, 2009, 12:16 AM CDT for 4 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2009, 12:16 AM CDT (05:16 UTC)
Expired
Sep 8, 2009, 6:45 AM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
None

Counties Barber County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS

The radar

The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDDC 080516
FFWDDC
KSC007-033-097-151-080545-
/O.NEW.KDDC.FF.W.0001.090908T0516Z-090908T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1216 AM CDT TUE SEP 8 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...SUN CITY...MEDICINE LODGE...LAKE
  CITY...
  NORTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...SAWYER...ISABEL...

* UNTIL 1245 AM CDT

* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER 
  OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3750 9898 3751 9847 3724 9848 3721 9919

$$

GERARD
3 follow-up statements
000 
WGUS53 KDDC 080521
FFWDDC
KSC007-033-097-151-081145-
/O.EXT.KDDC.FF.W.0001.000000T0000Z-090908T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED EXPIRATION TIME 
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1221 AM CDT TUE SEP 8 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...SUN CITY...MEDICINE LODGE...LAKE
  CITY...
  NORTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...SAWYER...ISABEL...

* UNTIL 645 AM CDT

* AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER OVER THE WARNED
  AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3750 9898 3751 9847 3724 9848 3721 9919

$$

GERARD
000 
WGUS73 KDDC 080707
FFSDDC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
207 AM CDT TUE SEP 8 2009

KSC007-033-097-151-081145-
/O.CON.KDDC.FF.W.0001.000000T0000Z-090908T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRATT KS-KIOWA KS-BARBER KS-COMANCHE KS-
207 AM CDT TUE SEP 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
NORTHEASTERN COMANCHE...NORTHERN BARBER...SOUTHEASTERN KIOWA AND
SOUTHERN PRATT COUNTIES...

AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA...PARTICULARLY ACROSS NORTHWESTERN BARBER COUNTY IN THE 
VICINITY OF SUN CITY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN CITY...
SAWYER...LAKE CITY AND ISABEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE MAINLY IN 
THE AREAS AROUND SUN CITY THROUGH 4 AM CDT...WHERE RADAR ESTIMATED 
AMOUNTS OF 5 TO 7 INCHES HAVE ALREADY FALLEN. DANGEROUS FLOODING MAY 
BE OCCURRING IN THE STREAMS AND TRIBUTARIES OF THE MEDICINE LODGE 
RIVER AROUND THE SUN CITY AREA...ESPECIALLY THE ELK CREEK...BEAR 
CREEK...AND TURKEY CREEK.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3750 9898 3751 9847 3724 9848 3721 9919

$$

UMSCHEID
000 
WGUS73 KDDC 081140
FFSDDC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
640 AM CDT TUE SEP 8 2009

KSC007-033-097-151-081151-
/O.EXP.KDDC.FF.W.0001.000000T0000Z-090908T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRATT KS-KIOWA KS-BARBER KS-COMANCHE KS-
640 AM CDT TUE SEP 8 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT FOR NORTHEASTERN
COMANCHE...NORTHERN BARBER...SOUTHEASTERN KIOWA AND SOUTHERN PRATT
COUNTIES...

LAT...LON 3750 9898 3751 9847 3724 9848 3721 9919

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:41 PM CDT, 8 hours 35 minutes earlier.

Area forecast discussion, Sep 7, 3:41 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
341 PM CDT MON SEP 7 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORMS WERE DEVELOPING ALONG A WEAK FRONTAL BOUNDARY IN
CENTRAL KS TODAY. OTHER ISOLATED STORMS WERE DEVELOPING HERE AND
THERE ON NO APPARENT BOUNDARIES. THE ISOLATED STORMS IN THE WARM SECTOR
SHOULD WEAKEN WITH THE LOSS OF HEATING BUT CONVECTION ALONG THE FRONT
SHOULD LINGER INTO THE NIGHT.

AFTER SOME LINGERING MORNING SHOWERS, THUNDERSTORMS WILL PROBABLY
DEVELOP LATE IN THE AFTERNOON IN WESTERN KS ALONG THE LEE TROUGH. THIS
ACTIVITY COULD ALSO LINGER INTO TUESDAY NIGHT. WITH PLENTY OF SUN
MUCH OF THE DAY, TEMPERATURES OUGHT TO WARM TO NEAR 90 IN MOST PLACES,
WITH SOME 80S IN THE EAST.

A STRONG SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS WILL
HELP PUSH A COLD FRONT INTO KANSAS LATE TUESDAY NIGHT AND WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AS THIS FRONT MOVES THROUGH OUR COUNTY
WARNING AREA. WITH CLOUDS AND POSSIBLE PRECIP, TEMPERATURES MAY BE
A LITTLE COOLER WEDNESDAY.

DAYS 3-7...

COLD FRONT STILL PROGGED TO CROSS WRN KS FRIDAY NIGHT AS AN UPPER
LVL LOW DEVELOPS OVER THE NRN PLAINS. 00Z MODELS WERE IN GOOD
AGREEMENT WITH THIS UPPER LOW DEVELOPING AND THEY KEEPS THIS LOW
ALMOST STATIONARY THROUGH THE WEEKEND. OVER WRN KS LOW LVL
MOISTURE APPEARS TO BE SOMEWHAT LIMITED SAT AS MULTIPLE UPPER LVL
S/W TROFS ROTATE AROUND THIS UPPER LOW...HOWEVER MID LVL MOISTURE IS
PROGGED TO ACCOMPANY A FEW OF THESE WAVES ALONG WITH SOME MID LVL
INSTAB. AS A RESULT CAN NOT COMPLETELY RULE OUT SOME LIGHT PCPN
SOMETIME OVER THE WEEKEND PERIOD BUT AT THIS TIME WILL FOCUS POPS
LATE IN THE PERIOD SUNDAY NIGHT/MONDAY AS A SOME 85H MOISTURE
APPEARS TO BEGIN TO RETURN AHEAD OF ONE OF THESE UPPER LVL
DISTURANCE.

AS FOR TEMPERATURES OVER THE WEEKEND PERIOD...THE 00Z GFS WAS COOLER
THAN THE ECMWF BOTH SAT AND SUNDAY IN THE SFC-85H LVL WHILE ALOFT
BOTH AGREE WITH SOME DOWNSLOPE FLOW DEVELOPING OVER OUR WRN CWA.
CURRENT GRIDS SEEM TO BE A COMPROMISE BETWEEN THESE TWO SOLUTIONS
AND GIVEN THE CONTINUED UNCERTAINTY ON HOW MUCH WARMING WILL OCCUR
FROM THE DEVELOPING DOWNSLOPE FLOW HAVE OPTED TO STAY CLOSE TO
CURRENT FORECAST OVER THE WEEKEND PERIOD.

&&

AVIATION...

FOR THE 18Z TAFS...12Z NAM HAS A 5H S/W TROF SLOWLY MOVING EAST
ACROSS WRN KS LATE THIS AFTERNOON AND EARLY TONIGHT. WITH SOME MID
LVL MOISTURE AND LATE DAY INSTAB PRESENT THERE APPEARS TO BE A SLT
CHC FOR SOME SHRA/TSRA LATE TODAY OR EARLY TONIGHT...ESPECIALLY IN
OUR NE CWA. AT THIS TIME HOWEVER ANY PCPN THAT DOES DEVELOPS WILL
LOOKS TO BE WIDELY SCATTERED SO DID NOT INCLUDE MENTION OF PCPN IN
THE TAFS. GUSTY SOUTH WINDS THIS AFTERNOON ARE EXPECTED TO SUBSIDE
TO AROUND 10KTS AFTER SUNSET AS THE BACK MORE TO THE SE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  63  85 /  20  20  20  30
GCK  65  90  60  84 /  20  30  30  30
EHA  65  90  62  86 /  10  20  30  30
LBL  65  90  63  86 /  20  20  30  30
HYS  64  88  64  83 /  40  20  30  30
P28  66  88  66  88 /  40  20  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/18
Hazardous weather outlook, Sep 7, 6:42 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
642 PM CDT MON SEP 7 2009

KSZ030-031-043>046-061>066-074>081-084>090-082345-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
642 PM CDT MON SEP 7 2009 /542 PM MDT MON SEP 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE LATE
AFTERNOON HOURS. THE STORMS SHOULD MAINLY BE LOCATED ALONG AND TO
THE NORTHEAST OF A DIGHTON TO DODGE CITY AND MEDICINE LODGE LINE.
A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL BEING THE
MAIN THREAT. BRIEF HEAVY RAIN WILL ALSO OCCUR FROM THE STORMS. THE
THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER SUNSET AS THE
STORMS WEAKEN AND DISSIPATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL PUSH SOUTH INTO WESTERN KANSAS WEDNESDAY
BRINGING WITH IT AN INCREASED CHANCE FOR MORE ORGANIZED
THUNDERSTORM ACTIVITY ACROSS SOUTHWEST KANSAS.

.SPOTTER INFORMATION STATEMENT...

A FEW CALLS TO SPOTTERS MAY BE NEEDED EARLY THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, Sep 7, 6:16 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             8 E PRATT               37.65N 98.59W
09/07/2009  E0.88 INCH       PRATT              KS   LAW ENFORCEMENT

&&

GERARD
Local storm report, Sep 7, 6:28 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
628 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             5 N MINNEOLA            37.52N 100.03W
09/07/2009  E1.00 INCH       FORD               KS   TRAINED SPOTTER

            MOST OF THE HAIL STONES ARE THE SIZE OF DIMES.

&&

MSCOTT
Local storm report, Sep 7, 7:29 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND GST     17 SSW DODGE CITY       37.53N 100.13W
09/07/2009  E60.00 MPH       FORD               KS   PUBLIC

            NICKEL SIZE HAIL WAS ALSO REPORTED.

0709 PM     HAIL             17 SSW DODGE CITY       37.53N 100.13W
09/07/2009  E0.88 INCH       FORD               KS   PUBLIC

            THUNDERSTORM WIND GUSTS WERE ESTIMATED AT 60 MPH.

&&

GERARD
Local storm report, Sep 7, 9:06 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
906 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             2 W MINNEOLA            37.44N 100.05W
09/07/2009  E0.88 INCH       CLARK              KS   PUBLIC

&&

GERARD
Special weather statement, Sep 7, 9:27 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
927 PM CDT MON SEP 7 2009

KSZ043-044-080330-
LANE-SCOTT-
927 PM CDT MON SEP 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN LANE
COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...THE FIRST WAS 6 MILES NORTHWEST OF
MANNING...MOVING EAST AT 20 MPH...A SECOND STRONG STORM WILL MOVE
INTO FAR NORTHWEST SCOTT COUNTY AROUND 945 PM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN SCOTT AND WESTERN LANE COUNTIES...INCLUDING THE CITIES
OF MANNING...HEALY AND DIGHTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3834 10045 3833 10112 3869 10113 3870 10112
      3870 10045
TIME...MOT...LOC 0225Z 279DEG 15KT 3860 10081

WRIGHT
Local storm report, Sep 7, 10:13 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLOOD            16 S DODGE CITY         37.53N 100.01W
09/07/2009                   FORD               KS   TRAINED SPOTTER

            FARM LAND IN THE VICINITY WAS PRETTY FLOODED.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:01 PM CDTSevere Thunderstorm WarningDDCFord44 min
Sep 7, 7:24 PM CDTAreal Flood WarningDDCFord3 hr
Sep 7, 7:42 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Meade63 min
Sep 7, 8:19 PM CDTSevere Thunderstorm WarningDDCScott56 min
Sep 7, 9:27 PM CDTSpecial Weather StatementDDCLane, Scott63 min
Sep 7, 9:41 PM CDTAreal Flood WarningDDCBarber, Comanche, Kiowa, Pratt3 hr
Sep 8, 2:15 AM CDTAreal Flood WarningDDCLane, Scott15 hr
Sep 8, 10:02 AM CDTAreal Flood WarningDDCFinney, Ford, Gray, Hodgeman, Lane8 hr
Sep 8, 1:23 PM CDTAreal Flood WarningDDCClark, Ford, Meade10 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.